Oklahoma, 2012Damaging Wind in Oklahoma, November 11, 2012
November 11, 2012 · NWS TSA · 1 event in 1 county or zone
A line of strong thunderstorms moved across eastern Oklahoma during the morning hours of the 11th. One of the storms embedded in the line produced wind damage on the south end of Fort Gibson Lake.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of strong thunderstorms moved across eastern Oklahoma during the morning hours of the 11th. One of the storms embedded in the line produced wind damage on the south end of Fort Gibson Lake.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Nov 11, 5:29 AM CST, 3 hours 1 minute earlier.
Area forecast discussion, Nov 11, 5:29 AM CST, 3 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
529 AM CST SUN NOV 11 2012
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
STRONG COLD FRONT WILL MOVE THROUGH NE OKLAHOMA THIS MORNING AND
NW ARKANSAS BY EARLY AFTERNOON. BAND OF SHOWERS AND THUNDERSTORMS
ASSOCIATED WITH THE FRONT WILL BRING PERIOD OF MVFR CONDITIONS TO
ALL LOCATIONS...WITH AT LEAST BRIEF IFR POSSIBLE SHOULD ANY
STRONGER CELLS IMPACT A TAF SITE. ABRUPT SHIFT TO NW WINDS WILL
OCCUR WITH FROPA AS WELL. IMPROVING CONDITIONS FROM THE WEST THIS
AFTERNOON WITH VFR PREVAILING AFTER 22Z.
&&
.PREV DISCUSSION... /ISSUED 304 AM CST SUN NOV 11 2012/
DISCUSSION...
COLD FRONT CURRENTLY STRETCHES FROM ERN KS INTO THE NRN TX
PANHANDLE...WITH FRONTAL/PRE-FRONTAL CONVECTION EXTENDING ACROSS NRN
OK INTO SWRN OK. THE NAM CONTINUES TO HAVE A GOOD HANDLE ON THE
SPEED OF THE FRONT...WITH THE BOUNDARY NEAR TUL AROUND 15Z...AND TO
AN EXTREME NW AR-MLC LINE AROUND 18Z. AN ISOLATED STRONG/MARGINALLY
SEVERE WIND GUST ISN'T OUT OF THE QUESTION THIS MORNING...BUT BEST
CHANCES OF SEVERE WILL BE THIS AFTERNOON ACROSS SE OK/NW AR. OVERALL
INSTABILITY IS RATHER MARGINAL...BUT STRONG SHEAR (0-6KM AROUND
60KTS) SUGGESTS SOME DAMAGING WIND GUSTS. LOW-LEVEL SHEAR IS
IMPRESSIVE AS WELL...SO A BRIEF LEADING-EDGE TORNADO CERTAINLY CAN'T
BE RULED OUT. COLD FRONT WILL BE EXITING THE FORECAST AREA AROUND
21Z...WITH THE SEVERE THREAT QUICKLY DIMINISHING.
MUCH OF THE AREA WILL SEE MORNING HIGHS...WITH TEMPERATURES QUICKLY
FALLING BACK INTO THE 40S ACROSS MUCH OF NERN/ECNTRL OK LATER THIS
MORNING AND 50S BY LATE AFTERNOON ACROSS SE OK/NW AR.
EXPECT FREEZING TEMPS SUNDAY NIGHT FOR ALL BUT FAR SE OK...WITH
MONDAY TEMPS RUNNING SEVERAL DEGREES BELOW AVERAGE. ANOTHER COLD
NIGHT MONDAY NIGHT...AND WILL LIKELY NEED A FREEZE WARNING IN FAR SE
OK (MAINLY CHOCTAW COUNTY) WHERE A FREEZE HAS YET TO OCCUR THIS
SEASON.
ANOTHER WEAK SYSTEM WILL MOVE THROUGH THE PLAINS TUESDAY NIGHT...BUT
MOISTURE SHOULD BE LIMITED. EXPECT THE SEASONAL WEATHER TO PERSIST
THROUGH THE WEEK...WITH CHILLY MORNINGS AND PLEASANTLY COOL
AFTERNOONS. ANOTHER UPPER SYSTEM MAY IMPACT THE AREA OVER THE
WEEKEND...AND HAVE INCLUDED LOW POPS FOR SATURDAY AND SUNDAY.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
SHORT TERM...99
LONG TERM....99
AVIATION...14
Hazardous weather outlook, Nov 11, 4:55 AM CST, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
455 AM CST SUN NOV 11 2012
ARZ001-002-010-011-019-020-029-OKZ049-053>076-121100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
444 AM CST SUN NOV 11 2012
...SEVERE STORMS POSSIBLE TODAY...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...FAR SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTERNOON.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
FLASH FLOOD.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
HEAVY RAIN.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
FIRE WEATHER DANGER.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
NUMEROUS SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A STRONG COLD
FRONT WILL POSE A SEVERE WEATHER THREAT THIS MORNING ACROSS
NORTHEAST OKLAHOMA...AND ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS EARLY THIS AFTERNOON. DAMAGING STRAIGHT-LINE WINDS WILL BE
THE MAIN THREAT WITH THESE THUNDERSTORMS...ALONG WITH LOCALLY
HEAVY RAINFALL. IN ADDITION...STRONG LOW LEVEL WIND SHEAR ALONG
THE FRONT WILL LEAD TO A LIMITED TORNADO THREAT WITHIN
THUNDERSTORM LINE SEGMENTS EARLY THIS AFTERNOON. STORMS SHOULD BE
OUT OF THE AREA BY MID AFTERNOON.
STRONG AND GUSTY SOUTH WINDS WILL CONTINUE AHEAD OF THE FRONT THIS
MORNING...WITH A ABRUPT SHIFT TO THE NORTH AND SHARPLY FALLING
TEMPERATURES WITH THE FRONTAL PASSAGE.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY THROUGH FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT MONDAY WITH TRANQUIL
WEATHER FOR MUCH OF THE WEEK. THE NEXT SYSTEM IS EXPECTED TO
APPROACH THE AREA NEXT WEEKEND WITH A CHANCE OF SHOWERS AND
THUNDERSTORMS BY SATURDAY.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Nov 11, 5:24 AM CST, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
524 AM CST SUN NOV 11 2012
OKZ054>057-061-062-111215-
CRAIG OK-MAYES OK-NOWATA OK-OSAGE OK-ROGERS OK-WASHINGTON OK-
524 AM CST SUN NOV 11 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 AM CST
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
CRAIG...NORTHWESTERN MAYES...NOWATA...EASTERN OSAGE...NORTHERN
ROGERS AND WASHINGTON
AT 524 AM CST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHEAST OF WANN TO AVANT...MOVING EAST AT 40
MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
NOWATA...DELAWARE...LENAPAH...WANN...WATOVA...NEW ALLUWE...FOYIL...
OOLOGAH...BUSHYHEAD...TALALA...CHELSEA...AVANT...VERA...RAMONA...
OCHELATA...WHITE OAK...CENTRALIA...HOLLOW...PYRAMID CORNERS...
CENTRAILIA...WELCH AND SOUTH COFFEYVILLE.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 45 MPH.
LAT...LON 3699 9504 3696 9502 3642 9535 3642 9612
3700 9577 3700 9501
TIME...MOT...LOC 1124Z 263DEG 35KT 3697 9568 3649 9598Special weather statement, Nov 11, 5:51 AM CST, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
551 AM CST SUN NOV 11 2012
OKZ054-060-061-064-066-067-111230-
CREEK OK-OKMULGEE OK-OSAGE OK-ROGERS OK-TULSA OK-WAGONER OK-
551 AM CST SUN NOV 11 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 AM CST
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
EASTERN CREEK...NORTHWESTERN OKMULGEE...SOUTHEASTERN OSAGE...
WESTERN ROGERS...TULSA AND NORTHWESTERN WAGONER
AT 551 AM CST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF KELLYVILLE TO 6 MILES SOUTHEAST
OF SLICK...MOVING NORTHEAST AT 70 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...TULSA...LIBERTY...GRAY...
CATOOSA...BEGGS...HECTORVILLE...SAND SPRINGS...LEONARD...BIXBY...
JENKS...OWASSO...GLENPOOL...SPERRY...COLLINSVILLE...BROKEN ARROW...
ONETA...SLICK...MOUNDS...KIEFER...KELLYVILLE...SAPULPA AND KEYSTONE
STATE PARK.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3642 9584 3642 9582 3646 9580 3600 9564
3561 9619 3564 9619 3564 9627 3606 9640
TIME...MOT...LOC 1151Z 229DEG 61KT 3606 9625 3575 9615Special weather statement, Nov 11, 6:28 AM CST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
628 AM CST SUN NOV 11 2012
OKZ056>058-060>063-067-111315-
CRAIG OK-DELAWARE OK-MAYES OK-NOWATA OK-OTTAWA OK-ROGERS OK-TULSA
OK-WAGONER OK-
628 AM CST SUN NOV 11 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 AM CST
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
CRAIG...NORTHWESTERN DELAWARE...NORTHERN MAYES...SOUTHEASTERN
NOWATA...OTTAWA...ROGERS...EASTERN TULSA AND NORTHWESTERN
WAGONER
AT 628 AM CST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTH OF HOLLOW TO 5 MILES NORTH OF NEW ALLUWE
TO 9 MILES NORTHWEST OF VERDIGRIS TO 4 MILES EAST OF BROKEN
ARROW...MOVING NORTHEAST AT 60 MPH.
A LARGE PORTION OF CRAIG...NORTHWESTERN DELAWARE...NORTHERN MAYES...
SOUTHEASTERN NOWATA...OTTAWA...ROGERS...EASTERN TULSA AND
NORTHWESTERN WAGONER COUNTIES WILL BE AFFECTED BY THESE STORMS
THROUGH 715 AM CST.
THESE STORMS WILL BE CAPABLE OF PRODUCING LOCALIZED WIND GUSTS TO 50
MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3689 9461 3668 9463 3639 9488 3601 9579
3629 9585 3698 9530 3701 9527 3700 9462
TIME...MOT...LOC 1228Z 231DEG 51KT 3697 9527 3670 9548
3635 9575 3608 9570Special weather statement, Nov 11, 6:37 AM CST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
637 AM CST SUN NOV 11 2012
OKZ060-061-064-066-067-111315-
CREEK OK-OKMULGEE OK-ROGERS OK-TULSA OK-WAGONER OK-
637 AM CST SUN NOV 11 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 AM CST
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
EASTERN CREEK...NORTHWESTERN OKMULGEE...SOUTHERN ROGERS...
SOUTHEASTERN TULSA AND NORTHWESTERN WAGONER
AT 638 AM CST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM TULSA TO 10 MILES SOUTHWEST OF BEGGS...MOVING
NORTHEAST AT 55 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...TULSA...LIBERTY...CLAREMORE...CATOOSA...VERDIGRIS...
BEGGS...HECTORVILLE...LEONARD...BIXBY...JENKS...GLENPOOL...BROKEN
ARROW...STONEBLUFF...ONETA AND MOUNDS.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3637 9553 3587 9572 3563 9618 3618 9593
TIME...MOT...LOC 1238Z 230DEG 46KT 3616 9588 3564 9614Special weather statement, Nov 11, 7:07 AM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
707 AM CST SUN NOV 11 2012
OKZ057-061>063-066>068-070-111400-
CHEROKEE OK-CRAIG OK-DELAWARE OK-MAYES OK-MUSKOGEE OK-OKMULGEE
OK-ROGERS OK-WAGONER OK-
707 AM CST SUN NOV 11 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 800 AM CST
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
NORTHWESTERN CHEROKEE AND NORTHWESTERN MUSKOGEE
IN NORTHEAST OKLAHOMA
SOUTHEASTERN CRAIG...NORTHWESTERN DELAWARE...MAYES...
NORTHEASTERN OKMULGEE...SOUTHERN ROGERS AND WAGONER
AT 707 AM CST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES NORTHEAST OF TIAWAH TO 5 MILES NORTH OF BALD
HILL...MOVING NORTHEAST AT 45 MPH.
A LARGE PORTION OF NORTHWESTERN CHEROKEE...SOUTHEASTERN CRAIG...
NORTHWESTERN DELAWARE...MAYES...NORTHWESTERN MUSKOGEE...NORTHEASTERN
OKMULGEE...SOUTHERN ROGERS AND WAGONER COUNTIES WILL BE AFFECTED BY
THESE STORMS THROUGH 800 AM CST.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3605 9507 3571 9590 3590 9579 3590 9576
3594 9577 3634 9554 3667 9475 3666 9471
TIME...MOT...LOC 1307Z 242DEG 41KT 3630 9548 3583 9575Special weather statement, Nov 11, 7:09 AM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
709 AM CST SUN NOV 11 2012
OKZ057-058-062-063-111415-
CRAIG OK-DELAWARE OK-MAYES OK-OTTAWA OK-
709 AM CST SUN NOV 11 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 AM CST
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHEASTERN CRAIG...NORTHWESTERN DELAWARE...NORTHERN MAYES AND
OTTAWA
AT 709 AM CST...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF BLUEJACKET TO 8 MILES SOUTHWEST
OF BIG CABIN...MOVING NORTHEAST AT 40 MPH.
A LARGE PORTION OF SOUTHEASTERN CRAIG...NORTHWESTERN DELAWARE...
NORTHERN MAYES AND OTTAWA COUNTIES WILL BE AFFECTED BY THESE STORMS
THROUGH 815 AM CST.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3699 9461 3672 9461 3642 9535 3694 9505
3701 9490 3700 9462
TIME...MOT...LOC 1309Z 242DEG 35KT 3690 9500 3644 9527Thunderstorm Wind, Cherokee
- When
- November 11, 8:30 AM CST
- Where
- Cherokee County, 3.45 mi SW of Melvin
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Broadcast Media
- Coordinates
- 35.881, -95.218
Strong thunderstorm wind damaged boat docks on the south end of Fort Gibson Lake, just east of the dam.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Arkansas, November 11, 2012$125,000 · 1 event
- Damaging Winds in Arkansas, November 11, 2012$25,000 · 54 kt wind · 4 events
- High Wind in Illinois, November 11, 2012$25,000 · 50 kt wind · 1 event
- Strong Wind in Wisconsin, November 11, 2012$17,000 · 5 events
- High Wind in Wyoming, November 11 to 12, 201259 kt wind · 16 events
- Hail and Damaging Winds in Texas, November 11, 201254 kt wind · 6 events
- Tornadoes and Damaging Winds in Louisiana, November 11, 2012EF0 · 5 events
- Heavy Snow in Washington, November 11 to 12, 20122 events
- Flash Flood in Puerto Rico, November 11, 20121 event
- Marine High Wind in Lake Michigan, November 11, 201260 kt wind · 1 event
- High Wind in Oregon, November 11 to 12, 20121 event
- High Wind in Washington, November 11 to 12, 20121 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 418797.